| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Unstable (1667)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994)
| Date of Event |
04/16/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - zimmer segmental fluted stem extension 14mm x 130mm catalog #: 00585205014 lot #: 64458371, zimmer segmental fluted stem extension 17mm x 130mm catalog #: 00585205017 lot #: 63223352 g2 - report source - foreign: event occurred in south africa.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address intercalary segment implant fracture and instability approximately four (4) years post-operatively.Attempts have been made, however, no additional information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The following sections were corrected: b5.Visual evaluation of the returned product identified the device exhibited wear, scratches and scuffing consistent with explantation and was confirmed to be fractured at the wall of the female taper.Additional optical microscopy and scanning electron microscopy determined that the fatigue striations suggested fatigue failure.Dimensional analysis determined that the product was conforming to print specifications where measured.Medical records provided also confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address intercalary segment implant fracture, instability and discomfort approximately four (4) years post-operatively.Attempts have been made, however, no additional information is available.